Alert archive / Arizona / Red Flag Warnings in 2011

Red Flag Warning 8, NWS Flagstaff, AZ

May 7, 20115 counties in Arizona

NWS Flagstaff, AZ issued this red flag warning at May 7, 2011, 2:15 PM MST for 5 counties in Arizona. It took effect at May 8, 2011, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2011, 2:15 PM MST (21:15 UTC)
In effect from
May 8, 2011, 11:00 AM MST
Expired
May 8, 2011, 8:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2011-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2011-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3151 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WWUS85 KFGZ 072115
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
215 PM MST SAT MAY 7 2011

AZZ105>118-137>140-080515-
/O.UPG.KFGZ.FW.A.0006.110508T1700Z-110509T0300Z/
/O.NEW.KFGZ.FW.W.0008.110508T1800Z-110509T0300Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
215 PM MST SAT MAY 7 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT. 

* AFFECTED AREA: ALL NORTHERN ARIZONA FIRE WEATHER ZONES.

* TIMING: INCREASING SOUTHWEST WINDS WILL COMBINE WITH ABOVE 
  AVERAGE TEMPERATURES AND VERY LOW RELATIVE HUMIDITIES TO 
  PRODUCE CRITICAL FIRE WEATHER CONDITIONS FROM LATE SUNDAY 
  MORNING THROUGH THE EARLY EVENING HOURS.

* 20-FOOT WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS OF 35 
  TO 45 MPH.

* RELATIVE HUMIDITIES: AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED
  TO RANGE FROM 7 TO 17 PERCENT ACROSS THE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ104-080515-
/O.NEW.KFGZ.FW.W.0008.110508T1800Z-110509T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
215 PM MST SAT MAY 7 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITIES. 

* AFFECTED AREA: ALL NORTHERN ARIZONA FIRE WEATHER ZONES.

* TIMING: INCREASING SOUTHWEST WINDS WILL COMBINE WITH ABOVE 
  AVERAGE TEMPERATURES AND VERY LOW RELATIVE HUMIDITIES TO 
  PRODUCE CRITICAL FIRE WEATHER CONDITIONS FROM LATE SUNDAY 
  MORNING THROUGH THE EARLY EVENING HOURS.

* 20-FOOT WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS OF 35 
  TO 45 MPH.

* RELATIVE HUMIDITIES: AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED
  TO RANGE FROM 7 TO 17 PERCENT ACROSS THE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
4 follow-up statements
101 
WWUS85 KFGZ 072145
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
245 PM MST SAT MAY 7 2011

AZZ110>114-140-080545-
/O.NEW.KFGZ.FW.A.0007.110509T1800Z-110510T0300Z/
/O.CON.KFGZ.FW.W.0008.110508T1800Z-110509T0300Z/
CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
245 PM MST SAT MAY 7 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. 

* AFFECTED AREA: LITTLE COLORADO RIVER VALLEY...CHINLE VALLEY AND
  DEFIANCE PLATEAU.

* TIMING: INCREASING SOUTHWEST WINDS WILL COMBINE WITH AVERY LOW
  RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS
  FROM 11 AM SUNDAY MORNING THROUGH 8 PM SUNDAY EVENING. THESE
  CONDITIONS MAY PERSIST ON MONDAY.

* 20-FOOT WINDS: SUNDAY AND MONDAY...SOUTHWEST WINDS 20 TO 25 MPH WITH
  GUSTS OF 35 TO 45 MPH.

* RELATIVE HUMIDITIES: SUNDAY...7 TO 17 PERCENT. MONDAY...12 TO 17 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

AZZ104>109-115>118-137>139-080545-
/O.CON.KFGZ.FW.W.0008.110508T1800Z-110509T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
245 PM MST SAT MAY 7 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* AFFECTED AREA: YAVAPAI COUNTY...NORTHERN GILA COUNTY...WHITE
  MOUNTAINS...MOGOLLON RIM...KAIBAB PLATEAU AND BLACK MESA REGIONS.

* TIMING: INCREASING SOUTHWEST WINDS WILL COMBINE WITH AVERY LOW
  RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS
  FROM 11 AM SUNDAY MORNING THROUGH 8 PM SUNDAY EVENING.

* 20-FOOT WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS OF 35 
  TO 45 MPH.

* RELATIVE HUMIDITIES: AFTERNOON RELATIVE HUMIDITIES ARE 
  EXPECTEDTO RANGE FROM 7 TO 17 PERCENT ACROSS THE WARNING 
  AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
060 
WWUS85 KFGZ 080553
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1053 PM MST SAT MAY 7 2011

AZZ110>114-140-081800-
/O.CON.KFGZ.FW.W.0008.110508T1800Z-110509T0300Z/
/O.CON.KFGZ.FW.A.0007.110509T1800Z-110510T0300Z/
CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
1053 PM MST SAT MAY 7 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. 

IN ADDITION...A FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY
MORNING THROUGH MONDAY EVENING DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITIES.


* AFFECTED AREA: LITTLE COLORADO RIVER VALLEY...CHINLE VALLEY 
  AND DEFIANCE PLATEAU. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM 11
  AM SUNDAY MORNING THROUGH 8 PM SUNDAY EVENING. THESE CONDITIONS
  MAY PERSIST ON MONDAY.

* 20-FOOT WINDS: SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS OF 35 TO
  45 MPH.

* RELATIVE HUMIDITIES: SUNDAY...7 TO 17 PERCENT. MONDAY...12 TO
  17 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

AZZ104>109-115>118-137>139-081800-
/O.CON.KFGZ.FW.W.0008.110508T1800Z-110509T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
1053 PM MST SAT MAY 7 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* AFFECTED AREA: YAVAPAI COUNTY...NORTHERN GILA COUNTY...WHITE 
  MOUNTAINS...MOGOLLON RIM...KAIBAB PLATEAU AND BLACK MESA 
  REGIONS.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM 11
  AM SUNDAY MORNING THROUGH 8 PM SUNDAY EVENING.

* 20-FOOT WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS OF 35 
  TO 45 MPH.

* RELATIVE HUMIDITIES: AFTERNOON RELATIVE HUMIDITIES ARE 
  EXPECTED TO RANGE FROM 7 TO 17 PERCENT ACROSS THE WARNING 
  AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
332 
WWUS85 KFGZ 081235
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
535 AM MST SUN MAY 8 2011

AZZ110>114-140-090045-
/O.CON.KFGZ.FW.W.0008.110508T1800Z-110509T0300Z/
/O.CON.KFGZ.FW.A.0007.110509T1800Z-110510T0300Z/
CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
535 AM MST SUN MAY 8 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST THIS MORNING
TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES.

IN ADDITION...A FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY
MORNING THROUGH MONDAY EVENING DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITIES.

* AFFECTED AREA: LITTLE COLORADO RIVER VALLEY...CHINLE VALLEY AND
  DEFIANCE PLATEAU.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM 11 
  AM MST SUNDAY MORNING THROUGH 8 PM MST SUNDAY EVENING. THESE 
  CONDITIONS MAY PERSIST AGAIN ON MONDAY.

* 20-FOOT WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO
  50 MPH.

* RELATIVE HUMIDITIES: SUNDAY...8 TO 15 PERCENT. MONDAY...14 TO 18 
  PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

AZZ104>109-115>118-137>139-090045-
/O.CON.KFGZ.FW.W.0008.110508T1800Z-110509T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
535 AM MST SUN MAY 8 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST THIS MORNING
TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

* AFFECTED AREA: YAVAPAI COUNTY...NORTHERN GILA COUNTY...WHITE 
  MOUNTAINS...MOGOLLON RIM...KAIBAB PLATEAU AND BLACK MESA 
  REGIONS.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM 11 AM
  MST SUNDAY MORNING THROUGH 8 PM MST SUNDAY EVENING.

* 20-FOOT WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO
  50 MPH.

* RELATIVE HUMIDITIES: AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED
  TO RANGE FROM 8 TO 19 PERCENT ACROSS THE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
731 
WWUS85 KFGZ 082143
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
243 PM MST SUN MAY 8 2011

AZZ110>114-140-090300-
/O.CAN.KFGZ.FW.A.0007.110509T1800Z-110510T0300Z/
/O.CON.KFGZ.FW.W.0008.000000T0000Z-110509T0300Z/
CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
243 PM MST SUN MAY 8 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

...FIRE WEATHER WATCH FOR MONDAY IS CANCELLED FOR STRONG WINDS
AND LOW RELATIVE HUMIDITIES...

* AFFECTED AREA: LITTLE COLORADO RIVER VALLEY...CHINLE VALLEY 
  AND DEFIANCE PLATEAU. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH 8
  PM MST SUNDAY EVENING.

* 20-FOOT WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 35 TO
  45 MPH. 

* RELATIVE HUMIDITIES: 5 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ104>109-115>118-137>139-090300-
/O.CON.KFGZ.FW.W.0008.000000T0000Z-110509T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
243 PM MST SUN MAY 8 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* AFFECTED AREA: YAVAPAI COUNTY...NORTHERN GILA COUNTY...WHITE 
  MOUNTAINS...MOGOLLON RIM...KAIBAB PLATEAU AND BLACK MESA 
  REGIONS.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH 8 PM MST
  SUNDAY EVENING.

* 20-FOOT WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 35 TO
  45 MPH.

* RELATIVE HUMIDITIES: 8 TO 18 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 7, 9:00 AM MST, 5 hours 15 minutes earlier.

Area forecast discussion, May 7, 9:00 AM MST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
900 AM MST SAT MAY 7 2011

.SYNOPSIS...EXPECT WARM CONDITIONS UNDER MOSTLY CLEAR SKIES TODAY
AS HIGH PRESSURE REMAINS OVER THE SOUTHWEST. STARTING SUNDAY...LOW
PRESSURE MOVING INTO THE NORTHERN GREAT BASIN WILL PRODUCE STRONG
SOUTHWEST WINDS...AND MUCH COOLER TEMPERATURES. THERE WILL BE A
CHANCE OF SHOWERS MONDAY AND TUESDAY AS THE LOW PRESSURE SYSTEM
MOVES ACROSS NORTHERN ARIZONA.

&&

.DISCUSSION...THE DRY WESTERLY FLOW PATTERN WHICH HAS AFFECTED
NORTHERN ARIZONA THE PAST FEW DAYS WILL BEGIN TO BREAK DOWN TODAY AS
LOW PRESSURE MOVES OVER THE PACIFIC NORTHWEST. FOR TODAY...LITTLE
CHANGE IN TEMPERATURES BUT A SLIGHT INCREASE IN WIND IS IN STORE AS
PRESSURE GRADIENTS BEGIN TO RESPOND TO THE PACIFIC NORTHWEST LOW.

ON SUNDAY...LOW PRESSURE WILL BEGIN TO MOVE INTO THE GREAT BASIN. AS
A RESULT...PRESSURE GRADIENTS WILL BECOME QUITE STRONG ACROSS
NORTHERN ARIZONA. BY LATE IN THE MORNING SUNDAY EXPECTING WIDESPREAD
SOUTHWEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS NEAR 50 MPH.
AREAS OF BLOWING DUST WILL BE POSSIBLE OVER THE LITTLE COLORADO
RIVER VALLEY AND PORTIONS OF THE NAVAJO NATION. A WIND ADVISORY WILL
LIKELY BE ISSUED. SUNDAY NIGHT...700 MB WINDS UP TO 70 MPH...WILL
MOVE ACROSS NORTHERN ARIZONA. IN MOST AREAS WINDS WILL DECREASE
DURING THE NIGHT DUE TO NOCTURNAL DECOUPLING OF SURFACE WINDS FROM
WINDS ALOFT. HOWEVER...LOCALLY VERY STRONG WINDS GUSTING FROM 50 TO
60 MPH ARE LIKELY NORTHEAST OF THE SAN FRANCISCO PEAKS (DONEY PARK AND
HIGHWAY 89A) AND NORTHEAST OF OTHER HIGH TERRAIN FEATURES OF
NORTHERN ARIZONA. STRONG WINDS WILL CONTINUE THROUGH MONDAY IN
EASTERN ARIZONA WHILE WINDS DECREASE WEST OF FLAGSTAFF.

FROM MONDAY INTO WEDNESDAY...MUCH COOLER TEMPERATURES ALONG WITH A
CHANCE OF PRECIPITATION WILL DEVELOP AS THE LOW MOVES ACROSS
ARIZONA. SNOW LEVELS STILL LOOK LIKE THEY COULD BRIEFLY DIP AS LOW
AS 7000 FEET MONDAY THROUGH TUESDAY IN HEAVIER SHOWERS.
HOWEVER...ONLY A SLIGHT CHANCE OF PRECIPITATION IS IN STORE FOR MOST
OF NORTHERN ARIZONA. A FEW THUNDERSTORMS ARE POSSIBLE AS WELL MONDAY
AFTERNOON AND TUESDAY AFTERNOON DUE TO COLD TEMPERATURES ALOFT AND
SURFACE HEATING COMBINED WITH INCREASED MOISTURE.

FOR THURSDAY AND THE END OF THE WEEK...FAIR AND WARMER WEATHER WILL
RETURN TO NORTHERN ARIZONA AS LOW PRESSURE EXITS TO THE EAST.

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS THROUGH THE
FORECAST PERIOD. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...EXPECT DRY AND WARM CONDITIONS TODAY WITH INCREASING
SOUTHWEST WINDS BY AFTERNOON AS LOW PRESSURE MOVES INTO THE NORTHERN
GREAT BASIN. WIND SPEEDS WILL RANGE FROM 10 TO 20 MPH WITH GUSTS
AROUND 30 MPH OVER MANY AREAS BY THIS AFTERNOON. WINDS WILL BLOW
THROUGH THE NIGHT...ESPECIALLY LEE OF ANY SIGNIFICANT TERRAIN. WIND
SPEEDS WILL INCREASE FURTHER ON SUNDAY AS A COLD FRONT MOVES INTO
FAR NORTHERN ARIZONA. THE HIGHER WINDS AND CONTINUED LOW RELATIVE
HUMIDITIES WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS OVER
MUCH OF THE DISTRICT. PLEASE SEE THE FIRE WEATHER WATCH FOR DETAILS.

MONDAY THROUGH WEDNESDAY...THE HIGHEST WIND SPEEDS OF THE FORECAST
PERIOD WILL OCCUR ON MONDAY...WITH DECREASING WINDS TUESDAY. WIND
SPEEDS FROM THE SOUTHWEST ON MONDAY WILL GUST WELL OVER 40 MPH IN
MANY LOCATIONS. TEMPERATURES WILL BE MUCH COOLER ON MONDAY AND
TUESDAY...WITH A CHANCE OF RAIN OR SNOW SHOWERS...AND EVEN ISOLATED
THUNDERSTORMS. THE MOISTURE AND COOLER TEMPERATURES WILL ALSO MEAN
HIGHER RELATIVE HUMIDITY VALUES...AND THEREFORE A DIMINISHED CHANCE
OF CRITICAL FIRE WEATHER CONDITIONS. WARMING TEMPERATURES...LIGHTER
WINDS...AND FAIR WEATHER IS EXPECTED BY WEDNESDAY.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

FIRE WEATHER WATCH IN EFFECT LATE SUNDAY MORNING THROUGH SUNDAY
EVENING FOR FIRE WEATHER ZONES 105>118-137>140.

&&

PUBLIC..................MCCOLLUM/ONTON
AVIATION/FIRE WX........BOHLIN/PETERSON

FOR NORTHERN ARIZONA WEATHER INFORMATION
VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, May 7, 4:16 AM MST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
416 AM MST SAT MAY 7 2011

AZZ004>018-037>040-080715-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
416 AM MST SAT MAY 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY THROUGH MONDAY...A PACIFIC LOW PRESSURE SYSTEM WILL BRING
STRONG SOUTHWEST WINDS. THESE WINDS MAY EXCEED WIND ADVISORY
THRESHOLDS DURING THIS TIME PERIOD. DRY AIR COMBINED WITH STRONG
WINDS MAY LEAD TO CRITICAL FIRE WEATHER THRESHOLDS BEING EXCEEDED
AS WELL. A FIRE WEATHER WATCH IS IN EFFECT FOR MOST OF NORTHERN
ARIZONA FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 9:21 PM MSTFire Weather WatchFGZApache, Coconino, Gila, Navajo, Yavapai17 hr
May 7, 2:45 PM MSTFire Weather WatchFGZApache, Coconino, Navajo24 hr
May 7, 3:10 PM MSTWind AdvisoryFGZApache, Coconino, Navajo, Yavapai29 hr

Nearby

Red Flag Warnings in Arizona, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.